SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Back to Search Results |
| Model Number |
71420166 |
| Medical Device Problem Code |
Inaccurate Information (4051)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
Event or Problem Description
It was reported that the outer label and chart sticks showed item 71420166 / lot 21fm13870a which corresponds to a genesis ii non-porous tibial baseplate size 4 left, but the actual implant and the inner sterile package are 71420186 / 21dm14954r which corresponds to a genesis ii non-porous tibial baseplate size 5 right.As this was noticed in a non-surgical environment, there was not any patient involved.
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device's label and packaging had mismatched lots, rendering the device inoperable.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device's label did not match the packaging.A potential probable cause could be but is not limited to a manufacturing deficiency.The relevant product for this issue is set to return for evaluation via our quality hold procedure and a recall was performed for the impacted product for this manufacturing deficiency.Based on this investigation, corrective action has been initiated.As an update to the rework, a re-package procedure will take place as a corrective action to prevent the chance of mixing product in the future.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.H5: labeled for single use.
Additional Manufacturer Narrative
H7: if remedial action initiated, check type, h9: if action reported to fda under 21 usc 360i(f), list correction/removal reporting number h3,h6: the associated device was returned and evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.However, a visual inspection of the returned device shows the device's label and packaging had mismatched lots.The quality engineering team evaluated the event, and confirmed that while the inner tray label matched the device, it did not align with the outer box label or chart stickers.It was determined the root cause of this event was a manufacturing process error, leading to corrective actions including clarification of rework process procedures, an update to packaging inspection protocols requiring 100% inspection, reinforcement of line clearance in rework instructions, and operator retraining to prevent future mix-ups.At this time, we do have reason to suspect that the product failed to meet product specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.